• Announcements

Henosis

James Heaney article on what to expect in restatement

4 posts in this topic

https://npanth.wordpress.com/2012/06/14/reinstating-ssri-use-during-withdrawal/

 

The following exerpt is scarily accurate:

 

"...Once withdrawal symptoms have appeared, the nature of SSRI use has changed. There is a point where you put yourself on a track to wean off the drug and can’t really get back to the previous state of SSRI use. You can take your original dose, but the effect will be different. Instead of creating the mental environment that you experienced before, it’s now a mix of withdrawal and the SSRI numbness. Once you’ve experienced a mental state without an SSRI, it’s very hard to go back. Just as you’re very aware of the effects of withdrawal, restarting an SSRI makes you very aware of the effects of the drug. Reinstating an SSRI is a mixed bag. Deciding to start back on an SSRI should be done carefully. Be prepared to experience some form of withdrawal symptoms as well as the general slowing of mental functions that accompanies SSRI use."

 

In my case, I traded severe WD symptoms for a fierce level of apathy and anhedonia upon reinstatement of a much lower dose of Paxil --- the likes of which I never experienced in the ten years of continuous use of a much higher dosage. Clearly, something changes. On a positive note, these reinstatement symptoms - which would surely lead me to suicide if they were permanent - are forcing me to taper and ultimately be free of the effects of SSRIs on my brain. I'd much rather be anxious and have OCD with a full complement of emotions, pleasures, and energy then continue to be the walking dead.

Share this post


Link to post
Share on other sites

Thanks so much for finding and posting this very important article!

After being hit badly several times increasing dose myself, and reading others being severely harmed by reinstating, I tried to spread the word of the danger of reinstating. I'm so glad this has been acknowledged by experts and I believe this very important knowledge will save many from suffering.

 

I actually read it many years ago before my wrong doing increasing doses, unfortunately I didn't quite understand it well. Hard lessons learned for me but hopefully others won't have to go through the same route.

Share this post


Link to post
Share on other sites

Wow.this is me.question is after 1 month of reinstating at regular dose and getting terrible w/d,when is the right time to start a slow taper? ?

Share this post


Link to post
Share on other sites

Zaz - your question is a good one.  Please ask it in your introduction topic so that all your information and suggestions from moderators and other members are in place.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now